5-Flourouracil-Induced Encephalopathy in Parkinson's Disease


Korkmaz T. , Seber S., Basaran G. , YUMUK P. F. , DANE F., Kocar M., ...More

UHOD-ULUSLARARASI HEMATOLOJI-ONKOLOJI DERGISI, vol.22, no.1, pp.51-53, 2012 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 22 Issue: 1
  • Publication Date: 2012
  • Doi Number: 10.4999/uhod.10041
  • Title of Journal : UHOD-ULUSLARARASI HEMATOLOJI-ONKOLOJI DERGISI
  • Page Numbers: pp.51-53

Abstract

A 59 year-old male with Parkinson's disease developed encephalopathy during adjuvant treatment of rectal cancer. Acute neurotoxicity related to high dose 5-Flourouracil infusion is well described, but encephalopathy with low dose bolus 5-Flourouracil is rare. The advanced Parkinson's disease patients may be more prone to hyperammonemia associated encephalopathy caused by 5-Flourouracil. The prompt recognition of the symptoms is key to diagnosis and treatment.